Alert archive / Minnesota / Winter Storm Watches in 2013

Winter Storm Watch 1, NWS Twin Cities, MN

January 26, 201316 counties in Minnesota; 6 counties in Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Jan 26, 2013, 3:41 AM CST for 16 counties in Minnesota; 6 counties in Wisconsin. It took effect at Jan 27, 2013, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 26, 2013, 3:41 AM CST (09:41 UTC)
In effect from
Jan 27, 2013, 9:00 AM CST
Expired
Jan 26, 2013, 2:46 PM CST
In force
Issued by
NWS Twin Cities, MN
All 22 counties

Blue Earth County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS43 KMPX 260941
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 AM CST SAT JAN 26 2013

...WINTRY PRECIPITATION LIKELY SUNDAY AND SUNDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE CENTRAL PLAINS ON
SUNDAY WILL BRING A WINTRY MIX OF PRECIPITATION TO MUCH OF THE
REGION. FREEZING RAIN IS FORECAST TO MOVE INTO SOUTHERN MINNESOTA
SUNDAY MORNING...AND THEN SPREAD NORTHEAST ACROSS THE TWIN CITIES
AND MUCH OF WEST CENTRAL WISCONSIN DURING THE LATE MORNING AND
AFTERNOON HOURS. THE FREEZING RAIN MAY MIX WITH OR CHANGE TO SNOW
DURING THE AFTERNOON AND EVENING HOURS. SEVERAL INCHES OF SNOW
ACCUMULATION MAY OCCUR RATHER QUICKLY WHERE THIS TRANSITION
OCCURS. THERE REMAINS PLENTY OF UNCERTAINTY WITH REGARDS TO THE
AMOUNT OF FREEZING RAIN THAT WILL RESULT...AS WELL AS HOW MUCH
SNOW ACCUMULATION OCCURS. MONITOR LATER STATEMENTS FOR POSSIBLE
ADVISORIES AND OR WARNINGS REGARDING THIS WEATHER SYSTEM.

MNZ060-062-063-067>070-075>078-083>085-092-093-WIZ023>028-261745-
/O.NEW.KMPX.WS.A.0001.130127T1500Z-130128T0600Z/
HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
341 AM CST SAT JAN 26 2013

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

* LOCATION: SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AS WELL AS WEST
  CENTRAL WISCONSIN.

* TIMING: FREEZING RAIN IS EXPECTED TO SPREAD INTO SOUTHERN
  MINNESOTA SUNDAY MORNING AND ACROSS THE TWIN CITIES AND WEST
  CENTRAL WISCONSIN DURING THE LATE MORNING AND AFTERNOON HOURS.
  THE FREEZING RAIN MAY MIX WITH OR CHANGE TO SNOW DURING THE
  AFTERNOON AND EVENING HOURS. 

* MAIN IMPACT: UNTREATED ROADS AND WALKWAYS WILL BECOME VERY
  SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$


RAH
2 follow-up statements
647 
WWUS43 KMPX 261729
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1129 AM CST SAT JAN 26 2013

...WINTRY PRECIPITATION LIKELY SUNDAY AND SUNDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE CENTRAL PLAINS
ON SUNDAY WILL BRING A WINTRY MIX OF PRECIPITATION TO MUCH OF THE
REGION. FREEZING RAIN IS FORECAST TO MOVE INTO SOUTHERN MINNESOTA
SUNDAY MORNING...AND THEN SPREAD NORTHEAST ACROSS THE TWIN CITIES
AND MUCH OF WEST CENTRAL WISCONSIN DURING THE LATE MORNING AND
AFTERNOON HOURS. THE FREEZING RAIN MAY MIX WITH OR CHANGE TO SNOW
DURING THE AFTERNOON AND EVENING HOURS. SEVERAL INCHES OF SNOW
ACCUMULATION MAY OCCUR RATHER QUICKLY WHERE THIS TRANSITION
OCCURS. THERE REMAINS PLENTY OF UNCERTAINTY WITH REGARDS TO THE
AMOUNT OF FREEZING RAIN THAT WILL RESULT...AS WELL AS HOW MUCH
SNOW ACCUMULATION OCCURS. MONITOR LATER STATEMENTS FOR POSSIBLE
ADVISORIES AND OR WARNINGS REGARDING THIS WEATHER SYSTEM.

MNZ060-062-063-067>070-075>078-083>085-092-093-WIZ023>028-270130-
/O.CON.KMPX.WS.A.0001.130127T1500Z-130128T0600Z/
HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
1129 AM CST SAT JAN 26 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

* LOCATION: SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AS WELL AS 
  WEST CENTRAL WISCONSIN. 

* TIMING: FREEZING RAIN IS EXPECTED TO SPREAD INTO SOUTHERN 
  MINNESOTA SUNDAY MORNING AND ACROSS THE TWIN CITIES AND WEST 
  CENTRAL WISCONSIN DURING THE LATE MORNING AND AFTERNOON HOURS. 
  THE FREEZING RAIN MAY MIX WITH OR CHANGE TO SNOW DURING THE 
  AFTERNOON AND EVENING HOURS. 

* MAIN IMPACT: UNTREATED ROADS AND WALKWAYS MAY BECOME VERY
  SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
633 
WWUS43 KMPX 262046
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
246 PM CST SAT JAN 26 2013

...WINTRY PRECIPITATION LIKELY SUNDAY AND SUNDAY NIGHT...

.A WINTRY MIX OF PRECIPITATION IS EXPECTED TO MOVE INTO SOUTHERN 
MINNESOTA ON SUNDAY MORNING...AND THEN SPREAD NORTH AND EAST
ACROSS CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN DURING THE LATE MORNING AND AFTERNOON HOURS. THE PRIMARY
PRECIPITATION TYPE DURING THE DAYTIME IS EXPECTED TO BE FREEZING
RAIN...POTENTIALLY MIXED WITH OR CHANGING OVER TO SNOW DURING THE
AFTERNOON AND EVENING HOURS. ICE ACCUMULATIONS APPEAR QUITE
POSSIBLE...ESPECIALLY FROM SOUTH CENTRAL MINNESOTA NORTH AND EAST
TOWARD THE TWIN CITIES AND EAU CLAIRE. SNOW ACCUMULATIONS IN THE
ONE TO THREE INCH RANGE ARE ALSO POSSIBLE...ESPECIALLY ACROSS WEST
CENTRAL WISCONSIN. 

THIS WINTRY PRECIPITATION IS OCCURRING AS AN AREA OF LOW PRESSURE
EJECTS NORTHEAST OUT OF THE CENTRAL PLAINS. THIS SYSTEM IS STILL
IN ITS DEVELOPMENT STAGES...SO PLEASE MONITOR LATER STATEMENTS
FOR REFINED DETAILS ON PRECIPITATION TYPES AND ATTENDANT HAZARDS.

MNZ078-084-085-092-093-WIZ024>028-270445-
/O.UPG.KMPX.WS.A.0001.130127T1500Z-130128T0600Z/
/O.NEW.KMPX.WS.W.0001.130127T1500Z-130128T0600Z/
GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...WASECA...OWATONNA...
BLUE EARTH...ALBERT LEA...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
246 PM CST SAT JAN 26 2013

...WINTER STORM WARNING IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR MIXED PRECIPITATION....WHICH IS IN
EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION: SOUTH CENTRAL AND SOUTHEAST MINNESOTA AS WELL AS WEST
  CENTRAL WISCONSIN.

* TIMING: FREEZING RAIN IS EXPECTED TO SPREAD INTO SOUTHERN
  MINNESOTA SUNDAY MORNING AND LIFT NORTHEAST TOWARD WEST CENTRAL
  WISCONSIN DURING THE LATE MORNING AND AFTERNOON HOURS. THE
  FREEZING RAIN MAY MIX WITH OR CHANGE TO SNOW DURING THE
  AFTERNOON AND EVENING HOURS...WITH SNOWFALL ACCUMULATIONS OF ONE
  TO THREE INCHES.

* MAIN IMPACT: ICE ACCUMULATIONS DUE TO FREEZING RAIN...COMBINED
  WITH A POTENTIAL FOR SLEET AND SNOW...MAY CAUSE ROADS AND WALKWAYS
  TO BECOME VERY SLIPPERY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MNZ060-062-063-067>070-075>077-083-WIZ023-270445-
/O.UPG.KMPX.WS.A.0001.130127T1500Z-130128T0600Z/
/O.NEW.KMPX.WW.Y.0003.130127T1500Z-130128T0600Z/
HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-BLUE EARTH-ST. CROIX-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...
FARIBAULT...MANKATO...HUDSON...NEW RICHMOND
246 PM CST SAT JAN 26 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN
EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.


* LOCATION: SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AS WELL AS 
  WEST CENTRAL WISCONSIN. 

* TIMING: FREEZING RAIN IS EXPECTED TO SPREAD INTO SOUTHERN 
  MINNESOTA SUNDAY MORNING AND ACROSS THE TWIN CITIES AND WEST 
  CENTRAL WISCONSIN DURING THE LATE MORNING AND AFTERNOON HOURS. 
  THE FREEZING RAIN MAY MIX WITH OR CHANGE TO SNOW DURING THE 
  AFTERNOON AND EVENING HOURS. 

* MAIN IMPACT: ROADS AND WALKWAYS MAY BECOME VERY SLIPPERY WITH
  ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ073-074-082-091-WIZ015-016-270445-
/O.NEW.KMPX.WW.Y.0003.130127T1500Z-130128T0600Z/
REDWOOD-BROWN-WATONWAN-MARTIN-BARRON-RUSK-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES...
FAIRMONT...RICE LAKE...BARRON...LADYSMITH
246 PM CST SAT JAN 26 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT 
FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT.


* TIMING: FREEZING RAIN IS EXPECTED TO SPREAD INTO SOUTHERN AND
  CENTRAL MINNESOTA SUNDAY MORNING...THEN TOWARD WEST CENTRAL WISCONSIN
  DURING THE LATE MORNING AND AFTERNOON HOURS. THE FREEZING RAIN
  MAY MIX WITH OR CHANGE TO SNOW DURING THE AFTERNOON AND EVENING
  HOURS.

* MAIN IMPACT: ROADS AND WALKWAYS MAY BECOME VERY SLIPPERY WITH
  ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH POSSIBLE. 

* OTHER IMPACTS: SNOW ACCUMULATIONS OF ONE TO THREE
  INCHES...MAINLY ACROSS WEST CENTRAL WISCONSIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 25, 11:14 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Jan 25, 11:14 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1114 PM CST FRI JAN 25 2013

.UPDATE...
UPDATED TO INCLUDE 06Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED AT 314 PM CST FRI JAN 25 2013/
THE FORECAST AREA REMAINS SANDWICHED BETWEEN A DEPARTING SURFACE
HIGH OVER THE GREAT LAKES....AND AN ADVANCING HIGH PRESSURE RIDGE
OVER MANITOBA. CLOUDS ASSOCIATED WITH THE SAID TROUGH WILL LINGER
OVER WEST CENTRAL WI THIS EVENING...WHILE THE REMAINDER OF THE
AREA EXPERIENCES MOSTLY CLEAR SKIES AND DECREASING WINDS. BY
MIDNIGHT...ANTICIPATE MOSTLY CLEAR SKIES NEARLY AREA-WIDE...ALONG
WITH WINDS AROUND OR BELOW 5 KTS. LOW TEMPERATURES THIS MORNING IN
VICINITY OF THE AFOREMENTIONED CANADIAN SURFACE HIGH WERE IN THE
20 BELOW TO 30 BELOW RANGE. WHILE THE AIRMASS WILL MODIFY A
BIT...THINK LOWS TONIGHT SHOULD DIP TO THE LOWER RANGES OF
NUMERICAL GUIDANCE AS THE SURFACE HIGH PIVOTS INTO CENTRAL MN.
EXPECT LOWS IN THE MID/UPPER TEENS BELOW ZERO IN WEST/NORTH
CENTRAL MN...WITH COMPARATIVELY WARMER READINGS IN THE SINGLE
DIGITS BELOW ZERO FROM SOUTH CENTRAL AND EAST CENTRAL MN INTO WEST
CENTRAL WI. WHILE WIND SPEEDS WILL BE LIGHT TO CALM...COULD SEE
WIND CHILL TEMPS NEAR 25 BELOW AROUND AND SHORTLY AFTER DAYBREAK
SATURDAY AS WINDS BEGIN TO INCREASE OVER WEST CENTRAL MN.

ON SATURDAY...THE RIDGE DEPARTS...AND IS REPLACED BY THE RETURN OF
SOUTHWEST FLOW. WHILE THIS WILL MEAN INFILTRATION OF WARMER
AIR...IT WILL ALSO SIGNAL THE THREAT FOR FREEZING PRECIPITATION.
ALTHOUGH CLOUDS WILL BE ON THE INCREASE SATURDAY AND SATURDAY NIGHT...NO
PRECIPITATION IS EXPECTED. HIGHS ON SATURDAY WILL STILL BE AROUND
5 DEGREES BELOW NORMAL FOR THE END OF JANUARY DESPITE THE
SOUTHWEST FLOW...ALTHOUGH LOWS SATURDAY NIGHT ARE ONLY EXPECTED TO
DECREASE AROUND 2 TO 5 DEGREES.

SUNDAY WILL MARK THE WARMEST DAY OF THE WEEKEND...AS READINGS
MODERATE TO NEAR OR SLIGHT ABOVE FREEZING. ON SUNDAY...A MARKED
INCREASE IN ISENTROPIC UPGLIDE AND SATURATION ON THE 285-295K
SURFACES WAS SHOWN TO EXPAND NORTHEAST FROM SOUTH/EAST CENTRAL MN
ACROSS WEST CENTRAL WISCONSIN BY THE 25.12Z NAM AND GFS SOLUTIONS.
UNFORTUNATELY...THE SATURATION DOES NOT EXTEND UP TO THE DENDRITIC
LAYER...SO FREEZING PRECIPITATION IS STILL A CONCERN ON SUNDAY
INTO MONDAY.

CONFIDENCE IN THE MODEL SOLUTIONS DECLINES NOTABLY AFTER
MONDAY...WITH NOTABLE RUN-TO-RUN INCONSISTENCIES OVER THE LAST FEW
DAYS. WHILE SPATIAL AND TEMPORAL UNCERTAINTIES ARE PRESENT...MODEL
CONSENSUS DOES INDICATE A BROAD TROUGH WILL NAVIGATE THE CENTRAL
CONUS DURING THE FIRST HALF OF THE UPCOMING WORK WEEK. HAVE
THEREFORE MAINTAINED CHANCE POPS FROM MONDAY INTO WEDNESDAY. WHILE
PRECIP TYPES COULD BE IN JEOPARDY DEPENDING ON WHERE THE LLVL
FEATURES TRACK...HAVE KEPT THE TYPE AS SNOW FOR NOW. IT STILL
LOOKS LIKE COLD CANADIAN AIR WILL FUNNEL INTO THE AREA IN THE WAKE
OF THIS SYSTEM...WITH SINGLE DIGIT HIGHS BACK IN THE FORECAST FOR
THURSDAY AND FRIDAY /AND EVEN SOME SUB-ZERO HIGHS POSSIBLE ON
THURSDAY/.

&&

.AVIATION.../06Z TAF ISSUANCE/
QUIET CONDITIONS ARE EXPECTED AVIATION-WISE THROUGH THE FORECAST
PERIOD AS HIGH PRESSURE CURRENTLY SITUATED NORTHWEST OF THE AREA
DRIFTS SOUTHEAST OVER TIME. THERE WILL BE SOME INCREASE IN MID
LEVEL CLOUDINESS AS WE WORK THROUGH SATURDAY INTO SATURDAY
EVENING... AND WINDS WILL EVENTUALLY SHIFT AROUND TO THE SOUTHEAST
ON THE BACKSIDE OF HIGH. THERE COULD BE SOME PATCHY GROUND FOG IN
THE FIRST SIX HOURS OF THE TAF BEFORE MID-HIGH CLOUDS MOVE INTO
THE AREA... BUT DON/T FORESEE ENOUGH OF ANYTHING TO INCLUDE IN THE
TAFS AT THIS POINT.

KMSP...TAF REFLECTS EXPECTATIONS WITH MINIMAL UNCERTAINTY. SOME
ADDITIONAL DEFINITION WOULD BE POSSIBLE IN THE WIND SHIFT OVER THE
FIRST 8 HOURS OF THE TAF... BUT WITH SPEEDS EXPECTED TO BE AOB 5KT
DURING THAT TIME DIDN/T SEE NEED TO INCLUDE ADDITIONAL FM PERIODS.

/OUTLOOK FOR KMSP/
SUNDAY...MVFR CONDITIONS EXPECTED WITH IFR CONDITIONS POSSIBLE.
CHANCE OF SNOW AND FREEZING RAIN. SOUTHEAST WIND 5 TO 15 KT
BECOMING EAST.
SUNDAY NIGHT...MVFR CEILINGS EXPECTED. IFR CEILINGS AND MVFR
VISIBILITIES POSSIBLE. LIGHT AND VARIABLE WIND.
MONDAY...MVFR CEILINGS POSSIBLE. LIGHT AND VARIABLE WIND BECOMING
SOUTH 5 TO 10 KT.
MONDAY NIGHT...MVFR CEILINGS EXPECTED. IFR CEILINGS AND MVFR
VISIBILITIES POSSIBLE. CHANCE OF FREEZING RAIN OR SNOW LATE. SOUTH
WIND 5 TO 10 KT BECOMING LIGHT AND VARIABLE.
TUESDAY...IFR CONDITIONS EXPECTED. CHANCE OF SNOW... FREEZING RAIN
POSSIBLE. LIGHT AND VARIABLE WIND BECOMING NORTHWEST 10 TO 20 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jan 25, 3:32 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 PM CST FRI JAN 25 2013

MNZ041>043-047>049-054>058-064-065-073-262145-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
332 PM CST FRI JAN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TEMPERATURES WILL FALL INTO THE TEENS BELOW ZERO ACROSS MOST OF
WEST CENTRAL MINNESOTA LATE TONIGHT. WHILE WINDS ARE EXPECTED TO
BE LIGHT...THEY COULD BE JUST STRONG ENOUGH TO GENERATE WIND CHILL
TEMPERATURES NEAR 25 BELOW OVERNIGHT TOWARD DAYBREAK SATURDAY
ACROSS WEST CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF MIXED WINTRY PRECIPITATION LATE SUNDAY INTO
SUNDAY EVENING...AND AGAIN LATE MONDAY THROUGH TUESDAY AFTERNOON.
TEMPERATURES WILL BE IN THE LOW 30S...AND SOME FREEZING RAIN IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ044-045-050>053-059>063-066>070-074>078-082>085-091>093-
WIZ014>016-023>028-262145-
MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
332 PM CST FRI JAN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF MIXED WINTRY PRECIPITATION LATE SUNDAY INTO
SUNDAY EVENING...AND AGAIN LATE MONDAY THROUGH TUESDAY AFTERNOON.
TEMPERATURES WILL BE IN THE LOW 30S...AND SOME FREEZING RAIN IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 2:46 PM CSTWinter Storm WarningMPXDakota, Faribault, Freeborn, Goodhue, Rice, Steele and 2 more29 hr
Jan 26, 2:46 PM CSTWinter Weather AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more37 hr

Nearby

Winter Storm Watches in Minnesota, 2013Winter Storm Watches in Wisconsin, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.